MAUDE Adverse Event Report: ARTHREX, INC. BURR,ROUND,HL,RETRACT,8 FLUTE,5.5MMX18CM; BURR,SURGICAL

ARTHREX, INC. BURR,ROUND,HL,RETRACT,8 FLUTE,5.5MMX18CM; BURR,SURGICAL
Model Number BURR,ROUND,HL,RETRACT,8 FLUTE,5.5MMX18CM
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On 05/15/2024 it was reported by a sales representative via sems-06568582 that an ar-6550rrbe burr end detached from the shaft inside the patient.This occurred during use in a case.The surgeon attempted to remove the end of the burr using a pituitary insulated long nose needle instrument.This attempt was unsuccessful.An additional larger incision was made in order to retrieve the fragment.The patient experienced no adverse effects other than the additional incision.The surgeon does not believe this incident is indicative of a product defect but rather attributes it to a judgment error.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to prying/leveraging the attachment during use.

Brand Name
BURR,ROUND,HL,RETRACT,8 FLUTE,5.5MMX18CM
Common Device Name
BURR,SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19503253
Report Number1220246-2024-05463
Device Sequence Number6812483
Product Code GFF
UDI-Device Identifier00888867258754
UDI-Public00888867258754
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBURR,ROUND,HL,RETRACT,8 FLUTE,5.5MMX18CM
Device Catalogue NumberAR-6550RRBE
Device Lot Number15191995
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date06/10/2024
Supplement Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown